Alert archive / Montana / Wind Chill Advisories in 2012
Wind Chill Advisory 2, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Jan 15, 2012, 5:16 AM MST for 12 counties in Montana. It took effect at Jan 15, 2012, 8:00 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 5:16 AM MST (12:16 UTC)
- In effect from
- Jan 15, 2012, 8:00 PM MST
- Expired
- Jan 16, 2012, 9:33 AM MST
- In force
- 14 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 0.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806 WWUS45 KGGW 151216 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT ISSUED BY NATIONAL WEATHER SERVICE BILLINGS MT 516 AM MST SUN JAN 15 2012 .THE COMBINATION OF ARCTIC AIR AND NORTHWEST WINDS WILL CREATE BITTERLY COLD WIND CHILLS OVER NORTHEAST MONTANA. MTZ016>027-059>062-152115- /O.NEW.KGGW.WC.Y.0002.120116T0300Z-120116T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER... ZORTMAN...OPHEIM...CULBERTSON 516 AM MST SUN JAN 15 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST MONDAY. * WIND CHILL VALUES...15 BELOW TO 30 BELOW. * TIMING...THIS EVENING THROUGH MONDAY MORNING. * OTHER IMPACTS...TEMPERATURES MAINLY IN THE SINGLE DIGITS BELOW ZERO WILL COMBINE WITH NORTHWEST WINDS OF 10 TO 20 MPH TO CREATE BITTERLY COLD WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
3 follow-up statements
889 WWUS45 KGGW 152130 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 230 PM MST SUN JAN 15 2012 .THE COMBINATION OF ARCTIC AIR AND NORTHWEST WINDS WILL CREATE BITTERLY COLD WIND CHILLS OVER NORTHEAST MONTANA. MTZ016>027-059>062-161100- /O.CON.KGGW.WC.Y.0002.120116T0300Z-120116T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER... ZORTMAN...OPHEIM...CULBERTSON 230 PM MST SUN JAN 15 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST MONDAY. * WIND CHILL VALUES...15 BELOW TO 30 BELOW. * TIMING...THIS EVENING THROUGH MONDAY MORNING. * OTHER IMPACTS...TEMPERATURES MAINLY IN THE SINGLE DIGITS BELOW ZERO WILL COMBINE WITH NORTHWEST WINDS OF 10 TO 20 MPH TO CREATE BITTERLY COLD WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
475 WWUS45 KGGW 161048 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 348 AM MST MON JAN 16 2012 .THE COMBINATION OF ARCTIC AIR AND NORTHWEST WINDS WILL CREATE BITTERLY COLD WIND CHILLS OVER NORTHEAST MONTANA. MTZ021>023-025>027-161200- /O.CAN.KGGW.WC.Y.0002.000000T0000Z-120116T1800Z/ PETROLEUM-GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...GLENDIVE... RICHEY...TERRY...WIBAUX 348 AM MST MON JAN 16 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE STOPPED FALLING AND ARE REMAINING STEADY DO TO THE INCREASED CLOUD COVER. SO THE WIND CHILL ADVISORY WAS NO LONGER NEEDED. $$ MTZ016>020-024-059>062-161800- /O.CON.KGGW.WC.Y.0002.000000T0000Z-120116T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...WHITEWATER...ZORTMAN... OPHEIM...CULBERTSON 348 AM MST MON JAN 16 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUES...15 BELOW TO 30 BELOW. * TIMING...THIS EVENING THROUGH THIS MORNING. * OTHER IMPACTS...TEMPERATURES MAINLY IN THE SINGLE DIGITS BELOW ZERO WILL COMBINE WITH NORTHWEST WINDS OF 10 TO 20 MPH TO CREATE BITTERLY COLD WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
688 WWUS45 KGGW 161633 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 933 AM MST MON JAN 16 2012 MTZ016>020-024-059>062-161745- /O.CAN.KGGW.WC.Y.0002.000000T0000Z-120116T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...WHITEWATER...ZORTMAN... OPHEIM...CULBERTSON 933 AM MST MON JAN 16 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL ADVISORY. NORTH WINDS HAVE DROPPED BELOW 10 MPH AND ARE EXPECTED TO REMAIN LIGHT THROUGHOUT THE DAY. WHILE VERY COLD TEMPERATURES ARE EXPECTED TODAY...LIGHT WINDS WILL MINIMIZE THE AFFECTS OF WIND CHILL. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 4:07 AM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 15, 4:07 AM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 407 AM MST SUN JAN 15 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH TUESDAY... A RIDGE OVER EASTERN MONTANA IS SLOWLY BEING PUSHED INTO THE NORTHERN PLAINS BY AN UPPER TROUGH MOVING SOUTHEAST OUT OF BRITISH COLUMBIA INTO THE NORTHWEST US. THE COLDEST AIR OF THIS WINTER IS MAKING A TRIP DOWN THE CANADIAN FRONT RANGE HEADED FOR CENTRAL AND EASTERN MONTANA. THERE IS ALSO AN UPPER RIDGE BUILDING TOWARDS THE BEARING STRAIGHT AND WILL EVENTUALLY FORM AN OMEGA BLOCK. THIS WILL KEEP EASTERN MONTANA IN THE ARCTIC AIR FOR THE UP COMING WEEK. SUNDAY THROUGH MONDAY...ARRIVAL OF THE ARCTIC FRONT WILL BE SHORTLY AFTER SUNRISE THIS MORNING. EXPECT THE OVERNIGHT LOW TEMPERATURES TO BASICALLY BE THE DAYTIME HIGHS ACROSS EASTERN MONTANA. 850 MB TEMPERATURES WILL DROP 4* C THIS MORNING TO -22* C BY THIS EVENING. THE STRONG WINDS ALFOT IN THE THE FORM OF A 50 TO 70 KNOT JET CORE WILL BE BROUGHT CLOSE TO THE SURFACE THIS AFTERNOON BY THE STRONG CAA. THE GOOD NEWS IS THAT THESE STRONGER WINDS WILL NOT MAKE IT ALL THE WAY TO THE SURFACE AND EXPECT WESTERLY WINDS TO VEER TO A MORE NORTHERLY DIRECTION BY THIS EVENING. THEY WILL REMAIN IN THE 25 TO 35 MPH RANGE WITH OCCASIONAL GUSTS OVER 40 THIS MORNING AND AFTERNOON ACROSS EASTERN MONTANA. THE ONE EXCEPTION IS THE LITTLE ROCKIES...DUE TO THE ELEVATION IT WILL BE IMPACTED BY THE 50 TO 70 KNOT JET CORE THIS MORNING. DECIDED TO LAUNCH A HIGH WIND WARNING FOR SOUTHWEST PHILLIPS COUNTY UNTIL EARLY AFTERNOON. FRONTAL PASSAGE STILL LOOKS DRY ALTHOUGH ALONG THE CANADIAN BORDER WE COULD SEE SOME LIGHT SNOW THIS MORNING AND THEN SOME LIGHT SNOW ACROSS THE NORTHERN AND WESTERN ZONES THIS AFTERNOON. SINCE THE FRONT IS SO DRY ANY SNOW THAT DOES FALL WILL BARELY ACCUMULATE. THIS EVENING STARTED A WIND CHILL ADVISORY AT 9 PM FOR THE WHOLE CWA AND IT WILL LAST UNTIL NOON ON MONDAY. WIND CHILLS READING WILL DROP TO 20 BELOW NORTH OF THE MISSOURI RIVER THIS EVENING AND AFTER MIDNIGHT WIND CHILL READINGS WILL DROP BELOW 20 BELOW SOUTH OF THE MISSOURI RIVER. SUNDAY NIGHT THROUGH TUESDAY CONTINUED CHANCE OF LIGHT SNOW WITH OVERNIGHT LOW TEMPERTURES RANGING FROM THE TEENS BELOW ZERO TO THE SINGLE DIGITS BELOW ZERO. HIGHS DURING THE DAY IN THE SINGLE DIGITS ABOVE. RSMITH .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... THE EXTENDED BEGINS WITH THE MODELS IN GOOD AGREEMENT. A STRONG 850 MB TEMPERATURE GRADIENT IS IN PLACE OVER NORTHEAST MONTANA. IN THE UPPER LEVELS A STRONG IS SET UP THROUGH THE REGION...AND COLD SURFACE HIGH PRESSURE TO THE NORTH AND A SURFACE LOW TO THE WEST. A VERY DEEP LAYER OF COLD AIR WILL BE IN PLACE OVER THE REGION. THE COLD AIR IS MOVING THROUGH SO WILL KEEP POPS IN THE CHANCE CATEGORY EARLY ON WEDNESDAY FOR LIGHT PRECIPITATION. THURSDAY EARLY IN THE MORNING THE COLD AIR MAKES IT ALL THE WAY TO THE ROCKY MOUNTAIN FRONT AND CREATES A GOOD OVER-RUNNING SNOW EVENT. THE WORST LOOKS TO BE THE CENTRAL SECTION OF THE STATE WHICH INCLUDES OUR SOUTHWEST ZONES. THE TROUBLE IS THAT THE GFS AND EC DO NOT CARRY OUT THE EVENT THE SAME. PREFER THE EC HANDLING OF THE BOUNDARY AND SURFACE WAVE THAT DEVELOPS ALONG IT. THE EC SLIDES THE SURFACE WAVE/LOW DOWN THE BOUNDARY. THE GFS CRANKS UP THE LOW OVER NORTHEAST MONTANA AND BRINGS A FAIR AMOUNT OF WARMER AIR NORTHWARD INTO THE SYSTEM. IF THE GFS IS RIGHT SNOW AMOUNTS WILL INCREASED OVER NORTHEAST MONTANA... THE EC...WHICH IS THE PREFERRED MODEL...IS RIGHT THEN THE ISENTROPIC SURFACE IS NOT AS STRONG AND THE BEST ADIABATIC OMEGA... DYNAMIC LIFT AND MOISTURE OCCURS DURING THE DAY ON THURSDAY AND IS NOT PROLONGED KEEPING SNOW AMOUNTS DOWN. DID INTRODUCE SNOW OVER LIGHT SNOW FOR THURSDAY IN THE WESTERN AND CENTRAL ZONES AS CONFIDENCE INCREASES WITH THIS EVENT. FRIDAY WILL KEEP CHANCE POPS GOING WITH THE ARCTIC BOUNDARY FLOATING AROUND THE REGION... THEN THE WARMING BEGINS ON SATURDAY WHICH SHOULD DRY UP THE PRECIPITATION AS THE ARCTIC BOUNDARY IS SHOVED BACK INTO THE CENTRAL PRAIRIE PROVINCES. THIS WILL PROVIDE A WARMER DAY ON SATURDAY FOR THE REGION AS A STRONG COLD FRONT GEARS UP TO PASS THROUGH THE REGION ON SUNDAY. SATURDAY MAX TEMPERATURES WILL BE TRICKY SINCE THE AMOUNT SNOW THAT FALLS WEDNESDAY NIGHT THROUGH FRIDAY MID DAY ACROSS THE REGION WILL BE A SIGNIFICANT FACTOR IN HOW QUICKLY IT WARMS UP. PROTON && .AVIATION... VFR CONDITIONS TO START OFF THIS MORNING ACROSS THE REGION...THEN CONDITIONS WILL DETERIORATE QUICKLY AFTER 12Z FROM NW TO SE ACROSS THE REGION WITH THE FRONTAL PASSAGE. POST FRONTAL CONDITIONS WILL BE DOMINATE MVFR CEILINGS... VFR VISIBILITIES... AND STRONG NORTHWEST WINDS GUSTING TO 35 TO 40 KTS AT TIMES INTO THE EARLY EVENING HOURS. PROTON && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 11 AM MST MONDAY FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT...PETROLEUM... GARFIELD...MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX... NORTHERN PHILLIPS...SOUTHWEST PHILLIPS...NORTHERN VALLEY... EASTERN ROOSEVELT. HIGH WIND WARNING UNTIL 2 PM MST THIS AFTERNOON FOR SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 15, 3:44 AM MST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 344 AM MST SUN JAN 15 2012 MTZ016>027-059-061-062-161100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 344 AM MST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE AREA THIS MORNING THAT WILL BRING MUCH COLDER TEMPERATURES FOR THE WEEK. LOWS MONDAY NIGHT...TUESDAY NIGHT AND WEDNESDAY NIGHT ARE EXPECTED TO BE BETWEEN 5 BELOW AND 15 BELOW. NORTHWEST WINDS 10 TO 15 MPH SUNDAY NIGHT WILL CREATE WIND CHILL READING BETWEEN 15 BELOW AND 30 BELOW...SO A WIND CHILL ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING UNTIL 11 AM MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POSSIBILITY OF A WINTER STORM FOR THE MIDDLE OF THE WEEK. DETAILS AND TIMING ARE STILL FORTHCOMING. STAY INFORMED WITH THE LATEST FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ060-161100- SOUTHWEST PHILLIPS- 344 AM MST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE AREA SUNDAY MORNING THAT WILL BRING MUCH COLDER TEMPERATURES FOR NEXT WEEK. LOWS MONDAY NIGHT...TUESDAY NIGHT AND WEDNESDAY NIGHT ARE EXPECTED TO BE BETWEEN 5 BELOW AND 15 BELOW. HIGH WIND WARNING IN EFFECT UNTIL 2 PM AS WINS BETWEEN 35 AND 45 MPH WITH GUST UP TO 60 MPH WILL BE POSSIBLE. NORTHWEST WINDS 10 TO 15 MPH SUNDAY NIGHT WILL CREATE WIND CHILL READING BETWEEN 15 BELOW AND 30 BELOW...SO A WIND CHILL ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING UNTIL 12 PM MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POSSIBILITY OF A WINTER STORM FOR THE MIDDLE OF THE WEEK. DETAILS AND TIMING ARE STILL FORTHCOMING. STAY INFORMED WITH THE LATEST FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 5:06 AM MST | High Wind Warning | GGW | Phillips | 5 hr |
Nearby
Wind Chill Advisories in Montana, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.